March  2013, 6(1): 205-218. doi: 10.3934/krm.2013.6.205

On the Stokes approximation equations for two-dimensional compressible flows

1. 

College of Mathematics and Information Science, Nanchang Hangkong University, Nanchang 330063, China

Received  January 2012 Revised  September 2012 Published  December 2012

We deal with the unique global strong solution or classical solution to the Cauchy problem of the 2D Stokes approximation equations for the compressible flows with the density being some positive constant on the far field for arbitrarily large initial data, which may contain vacuum states. First, we prove that the density is bounded from above independently of time. Secondly, we show that if the initial density contains vacuum at least at one point, then the global strong (or classical) solution must blow up as time goes to infinity.
Citation: Qing Yi. On the Stokes approximation equations for two-dimensional compressible flows. Kinetic and Related Models, 2013, 6 (1) : 205-218. doi: 10.3934/krm.2013.6.205
References:
[1]

F. J. Chatelon and P. Orenga, Some smoothness and uniqueness results for a shallow-water problem, Adv. Differential Equations, 3 (1998), 155-176.

[2]

Y. Cho, H. J. Choe and H. Kim, Unique solvability of the initial boundary value problems for compressible viscous fluids, J. Math. Pures Appl. (9), 83 (2004), 243-275.

[3]

R. Danchin, Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., 141 (2000), 579-614.

[4]

E. Feireisl, "Dynamics of Viscous Compressible Fluids," Oxford Lecture Series in Mathematics and its Applications, 26. Oxford University Press, Oxford, 2004.

[5]

Y. Giga and H. Sohr, Abstract $L^p$ estimates for the Cauchy problem with applications to the Navier-Stokes equations in exterior domains, J. Funct. Anal., 102 (1991), 72-94.

[6]

M. Hieber and J. Prüss, Heat kernels and maximal $L^p$-$L^ q$ estimates for parabolic evolution equations, Comm. Partial Differential Equations, 22 (1997), 1647-1669.

[7]

D. Hoff, Global existence for $1$D, compressible, isentropic Navier-Stokes equations with large initial data, Trans. Amer. Math. Soc., 303 (1987), 169-181.

[8]

D. Hoff, Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data, Arch. Rational Mech. Anal., 132 (1995), 1-14.

[9]

D. Hoff and D. Serre, The failure of continuous dependence on initial data for the Navier-Stokes equations of compressible flow, SIAM J. Appl. Math., 51 (1991), 887-898.

[10]

D. Hoff and J. Smoller, Non-formation of vacuum states for compressible Navier-Stokes equations, Comm. Math. Phys., 216 (2001), 255-276.

[11]

F. Huang, J. Li and Z. Xin, Convergence to equilibria and blowup behavior of global strong solutions to the Stokes approximation equations for two-dimensional compressible flows with large data, J. Math. Pures Appl. (9), 86 (2006), 471-491.

[12]

A. V. Kazhikhov and V. V. Shelukhin, Unique global solution with respect to time of initial-boundary value problems for one-dimensional equations of a viscous gas, J. Appl. Math. Mech., 41 (1977), 273-282.

[13]

A. V. Kazhikhov and V. A. Weigant, Global solutions of equations of potential flows of a compressible viscous fluid for small Reynolds numbers, Differential Equations, 30 (1994), 935-947.

[14]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Uraltseva, "Linear and Quasilinear Equations of Parabolic Type," Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1968.

[15]

J. Li and Z. Xin, Some uniform estimates and blowup behavior of global strong solutions to the Stokes approximation equations for two-dimensional compressible flows, J. Differential Equations, 221 (2006), 275-308.

[16]

P. L. Lions, Existence globale de solutions pour les équations de Navier-Stokes compressibles isentropiques, C. R. Acad. Sci. Paris Sér. I Math., 316 (1993), 1335-1340.

[17]

P. L. Lions, Compacité des solutions des équations de Navier-Stokes compressibles isentropiques, C. R. Acad. Sci. Paris, Sér I Math., 317 (1993), 115–-120.

[18]

P. L. Lions, "Mathematical Topics in Fluid Mechanics," Vol. 2. Compressible models. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York, 1998.

[19]

A. Matsumura and T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20 (1980), 67-104.

[20]

A. Matsumura and T. Nishida, The initial boundary value problems for the equations of motion of compressible and heat-conductive fluids, Comm. Math. Phys., 89 (1983), 445-464.

[21]

L. Min, A. V. Kazhikhov and S. Ukai, Global solutions to the Cauchy problem of the Stokes approximation equations for two-dimensional compressible flows, Comm. Partial Differential Equations, 23 (1998), 985-1006.

[22]

R. Salvi and I. Straškraba, Global existence for viscous compressible fluids and their behavior as $t\rightarrow \infty.$, J. Fac. Sci. Univ. Tokyo Sect. IA, Math., 40 (1993), 17-51.

[23]

D. Serre, Solutions faibles globales des équations de Navier-Stokes pour un fluide compressible, C. R. Acad. Sci. Paris Sér. I Math., 303 (1986), 639-642.

[24]

D. Serre, On the one-dimensional equation of a viscous, compressible, heat-conducting fluid, C. R. Acad. Sci. Paris Sér. I Math., 303 (1986), 703-706.

[25]

V. A. Solonnikov, On solvability of an initial boundary value problem for the equations of motion of viscous compressible fluid, Zap. Nauchn. Sem. LOMI, 56 (1976), 128-142.

[26]

A. Valli and W. M. Zajaczkowski, Navier-Stokes equations for compressible fluids: Global existence and qualitative properties of the solutions in the general case, Comm. Math. Phys., 103 (1986), 259-296.

[27]

Z. Xin, Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density, Comm. Pure Appl. Math., 51 (1998), 229-240.

[28]

A. A. Zlotnik, Uniform estimates and stabilization of symmetric solutions of a system of quasilinear equations, Diff. Equations, 36 (2000), 701-716.

show all references

References:
[1]

F. J. Chatelon and P. Orenga, Some smoothness and uniqueness results for a shallow-water problem, Adv. Differential Equations, 3 (1998), 155-176.

[2]

Y. Cho, H. J. Choe and H. Kim, Unique solvability of the initial boundary value problems for compressible viscous fluids, J. Math. Pures Appl. (9), 83 (2004), 243-275.

[3]

R. Danchin, Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., 141 (2000), 579-614.

[4]

E. Feireisl, "Dynamics of Viscous Compressible Fluids," Oxford Lecture Series in Mathematics and its Applications, 26. Oxford University Press, Oxford, 2004.

[5]

Y. Giga and H. Sohr, Abstract $L^p$ estimates for the Cauchy problem with applications to the Navier-Stokes equations in exterior domains, J. Funct. Anal., 102 (1991), 72-94.

[6]

M. Hieber and J. Prüss, Heat kernels and maximal $L^p$-$L^ q$ estimates for parabolic evolution equations, Comm. Partial Differential Equations, 22 (1997), 1647-1669.

[7]

D. Hoff, Global existence for $1$D, compressible, isentropic Navier-Stokes equations with large initial data, Trans. Amer. Math. Soc., 303 (1987), 169-181.

[8]

D. Hoff, Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data, Arch. Rational Mech. Anal., 132 (1995), 1-14.

[9]

D. Hoff and D. Serre, The failure of continuous dependence on initial data for the Navier-Stokes equations of compressible flow, SIAM J. Appl. Math., 51 (1991), 887-898.

[10]

D. Hoff and J. Smoller, Non-formation of vacuum states for compressible Navier-Stokes equations, Comm. Math. Phys., 216 (2001), 255-276.

[11]

F. Huang, J. Li and Z. Xin, Convergence to equilibria and blowup behavior of global strong solutions to the Stokes approximation equations for two-dimensional compressible flows with large data, J. Math. Pures Appl. (9), 86 (2006), 471-491.

[12]

A. V. Kazhikhov and V. V. Shelukhin, Unique global solution with respect to time of initial-boundary value problems for one-dimensional equations of a viscous gas, J. Appl. Math. Mech., 41 (1977), 273-282.

[13]

A. V. Kazhikhov and V. A. Weigant, Global solutions of equations of potential flows of a compressible viscous fluid for small Reynolds numbers, Differential Equations, 30 (1994), 935-947.

[14]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Uraltseva, "Linear and Quasilinear Equations of Parabolic Type," Translations of Mathematical Monographs, Vol. 23 American Mathematical Society, Providence, R.I. 1968.

[15]

J. Li and Z. Xin, Some uniform estimates and blowup behavior of global strong solutions to the Stokes approximation equations for two-dimensional compressible flows, J. Differential Equations, 221 (2006), 275-308.

[16]

P. L. Lions, Existence globale de solutions pour les équations de Navier-Stokes compressibles isentropiques, C. R. Acad. Sci. Paris Sér. I Math., 316 (1993), 1335-1340.

[17]

P. L. Lions, Compacité des solutions des équations de Navier-Stokes compressibles isentropiques, C. R. Acad. Sci. Paris, Sér I Math., 317 (1993), 115–-120.

[18]

P. L. Lions, "Mathematical Topics in Fluid Mechanics," Vol. 2. Compressible models. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York, 1998.

[19]

A. Matsumura and T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases, J. Math. Kyoto Univ., 20 (1980), 67-104.

[20]

A. Matsumura and T. Nishida, The initial boundary value problems for the equations of motion of compressible and heat-conductive fluids, Comm. Math. Phys., 89 (1983), 445-464.

[21]

L. Min, A. V. Kazhikhov and S. Ukai, Global solutions to the Cauchy problem of the Stokes approximation equations for two-dimensional compressible flows, Comm. Partial Differential Equations, 23 (1998), 985-1006.

[22]

R. Salvi and I. Straškraba, Global existence for viscous compressible fluids and their behavior as $t\rightarrow \infty.$, J. Fac. Sci. Univ. Tokyo Sect. IA, Math., 40 (1993), 17-51.

[23]

D. Serre, Solutions faibles globales des équations de Navier-Stokes pour un fluide compressible, C. R. Acad. Sci. Paris Sér. I Math., 303 (1986), 639-642.

[24]

D. Serre, On the one-dimensional equation of a viscous, compressible, heat-conducting fluid, C. R. Acad. Sci. Paris Sér. I Math., 303 (1986), 703-706.

[25]

V. A. Solonnikov, On solvability of an initial boundary value problem for the equations of motion of viscous compressible fluid, Zap. Nauchn. Sem. LOMI, 56 (1976), 128-142.

[26]

A. Valli and W. M. Zajaczkowski, Navier-Stokes equations for compressible fluids: Global existence and qualitative properties of the solutions in the general case, Comm. Math. Phys., 103 (1986), 259-296.

[27]

Z. Xin, Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density, Comm. Pure Appl. Math., 51 (1998), 229-240.

[28]

A. A. Zlotnik, Uniform estimates and stabilization of symmetric solutions of a system of quasilinear equations, Diff. Equations, 36 (2000), 701-716.

[1]

Alain Miranville, Xiaoming Wang. Upper bound on the dimension of the attractor for nonhomogeneous Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 1996, 2 (1) : 95-110. doi: 10.3934/dcds.1996.2.95

[2]

Yang Liu. Global existence and exponential decay of strong solutions to the cauchy problem of 3D density-dependent Navier-Stokes equations with vacuum. Discrete and Continuous Dynamical Systems - B, 2021, 26 (3) : 1291-1303. doi: 10.3934/dcdsb.2020163

[3]

Ping Chen, Ting Zhang. A vacuum problem for multidimensional compressible Navier-Stokes equations with degenerate viscosity coefficients. Communications on Pure and Applied Analysis, 2008, 7 (4) : 987-1016. doi: 10.3934/cpaa.2008.7.987

[4]

Xin Zhong. Global well-posedness to the cauchy problem of two-dimensional density-dependent boussinesq equations with large initial data and vacuum. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6713-6745. doi: 10.3934/dcds.2019292

[5]

Xiaofeng Hou, Limei Zhu. Serrin-type blowup criterion for full compressible Navier-Stokes-Maxwell system with vacuum. Communications on Pure and Applied Analysis, 2016, 15 (1) : 161-183. doi: 10.3934/cpaa.2016.15.161

[6]

Mrinal Kanti Roychowdhury. Least upper bound of the exact formula for optimal quantization of some uniform Cantor distributions. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4555-4570. doi: 10.3934/dcds.2018199

[7]

Mohammed Mesk, Ali Moussaoui. On an upper bound for the spreading speed. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3897-3912. doi: 10.3934/dcdsb.2021210

[8]

Ruihong Ji, Yongfu Wang. Mass concentration phenomenon to the 2D Cauchy problem of the compressible Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 1117-1133. doi: 10.3934/dcds.2019047

[9]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete and Continuous Dynamical Systems - B, 2021, 26 (10) : 5383-5405. doi: 10.3934/dcdsb.2020348

[10]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure and Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[11]

Bingyuan Huang, Shijin Ding, Huanyao Wen. Local classical solutions of compressible Navier-Stokes-Smoluchowski equations with vacuum. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 1717-1752. doi: 10.3934/dcdss.2016072

[12]

Peixin Zhang, Jianwen Zhang, Junning Zhao. On the global existence of classical solutions for compressible Navier-Stokes equations with vacuum. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 1085-1103. doi: 10.3934/dcds.2016.36.1085

[13]

Wenjun Wang, Lei Yao. Spherically symmetric Navier-Stokes equations with degenerate viscosity coefficients and vacuum. Communications on Pure and Applied Analysis, 2010, 9 (2) : 459-481. doi: 10.3934/cpaa.2010.9.459

[14]

Yang Liu, Xin Zhong. On the Cauchy problem of 3D nonhomogeneous incompressible nematic liquid crystal flows with vacuum. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5219-5238. doi: 10.3934/cpaa.2020234

[15]

Lili Chang, Wei Gong, Guiquan Sun, Ningning Yan. PDE-constrained optimal control approach for the approximation of an inverse Cauchy problem. Inverse Problems and Imaging, 2015, 9 (3) : 791-814. doi: 10.3934/ipi.2015.9.791

[16]

Abderrahmane Habbal, Moez Kallel, Marwa Ouni. Nash strategies for the inverse inclusion Cauchy-Stokes problem. Inverse Problems and Imaging, 2019, 13 (4) : 827-862. doi: 10.3934/ipi.2019038

[17]

Felipe Linares, M. Panthee. On the Cauchy problem for a coupled system of KdV equations. Communications on Pure and Applied Analysis, 2004, 3 (3) : 417-431. doi: 10.3934/cpaa.2004.3.417

[18]

Paolo Antonelli, Daniel Marahrens, Christof Sparber. On the Cauchy problem for nonlinear Schrödinger equations with rotation. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 703-715. doi: 10.3934/dcds.2012.32.703

[19]

Yuntao Zang. An upper bound of the measure-theoretical entropy. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022052

[20]

Changjiang Zhu, Ruizhao Zi. Asymptotic behavior of solutions to 1D compressible Navier-Stokes equations with gravity and vacuum. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1263-1283. doi: 10.3934/dcds.2011.30.1263

2020 Impact Factor: 1.432

Metrics

  • PDF downloads (67)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]